Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 254, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2018, 5:53 PM EDT for Heard County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2018, 5:53 PM EDT (21:53 UTC)
- Expired
- Jul 21, 2018, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Heard County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:42 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2831 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 24.7
The text
As transmitted.
895
WUUS52 KFFC 212153
SVRFFC
GAC149-212245-
/O.NEW.KFFC.SV.W.0254.180721T2153Z-180721T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
553 PM EDT SAT JUL 21 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Heard County in west central Georgia...
* Until 645 PM EDT.
* At 552 PM EDT, a severe thunderstorm was located over Napoleon, or
8 miles east of Wedowee, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Franklin, Ephesus, Centralhatchee, Waresville, Frolona, Texas,
Glenn, Roosterville and Paran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3343 8520 3333 8500 3320 8510 3319 8511
3318 8511 3318 8512 3316 8512 3313 8524
3343 8529
TIME...MOT...LOC 2152Z 301DEG 25KT 3333 8534
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:52 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 21, 2:52 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EDT Sat Jul 21 2018 .SHORT TERM /Tonight through Sunday Night/... Models not really handling the northwest flow pattern very well, although the Hi-Res models at least appear to be trying. Atmosphere over the CWA is recovering and expected mainly scattered development for the rest of this afternoon and early tonight. All models show another cold pool at 500mb and an associated short wave moving into eastern TN and north GA by 12Z Sun. This will bring another chance of showers/tstorms to north GA late tonight and across the CWA Sunday. As this cold pool/short wave exits, the 500mb Low will move over the TN Valley Sunday afternoon and Sunday night bringing additional destabilization. This will increase the chance of showers/tstorms again late Sunday night across mainly north GA. 17 .LONG TERM /Monday through Saturday/... No major changes in the long term forecast. 500mb Low/Trough will remain stationary over the CWA through the week keeping a relatively cold core over the southeast. This will yield scattered to numerous thunderstorms each day. Temps will remain at or slightly below normal through the long term. 17 && .AVIATION... 18Z Update... Convection has moved out, however scattered convection is possible this afternoon as the atmosphere re-energizes with heating. Convection will dissipate with lack of heating late this evening. Another disturbance will move into north GA early Sunday morning bringing another chance of convection. Most areas have gone VFR with SCT035-055. Expect VFR conditions through the forecast. Winds will be westerly through the forecast. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA chances and timing. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 88 69 85 / 40 50 60 70 Atlanta 72 87 70 85 / 40 50 60 70 Blairsville 64 79 63 79 / 40 60 70 70 Cartersville 70 86 68 85 / 40 50 60 70 Columbus 75 92 72 88 / 40 30 50 60 Gainesville 70 84 68 83 / 40 50 70 70 Macon 72 91 71 88 / 40 40 50 60 Rome 70 86 68 84 / 40 50 60 60 Peachtree City 71 88 69 86 / 40 40 50 60 Vidalia 74 91 73 89 / 30 30 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....17 AVIATION...17
Hazardous weather outlook, Jul 21, 5:49 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 549 PM EDT Sat Jul 21 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-222200- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 549 PM EDT Sat Jul 21 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect for much of north and central Georgia until 2 AM Eastern Daylight Time. Scattered thunderstorms are expected to redevelop across eastern Alabama and western Georgia, and track southeast through the evening. Some storms could be strong to severe, capable of producing large hail, damaging winds in excess of 60 MPH, frequent lightning and very heavy rain. The storms should diminish after midnight tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms can be expected Sunday through Friday. A few storms could be strong to severe on any day with the main hazards being strong gusty winds, frequent lightning and minor flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time, but spotters are encouraged to submit storm/damage reports through the web by going to www.weather.gov/atlanta.
In the hours before
Local storm report, Jul 21, 2:38 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM TSTM WND DMG 3 NE REESE 33.58N 83.58W
07/21/2018 MORGAN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ALONG INTERSTATE 20 NEAR MILE
MARKER 108.
&&
EVENT NUMBER FFC1800697
LREAVESLocal storm report, Jul 21, 2:40 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD 2 WSW EAST ELLIJAY 34.67N 84.50W
07/21/2018 GILMER GA EMERGENCY MNGR
REPORTS OF WATER AND MUD INSIDE THE AMERICAN LEGION
POST OFF LEGION ROAD. RADAR ESTIMATED UP TO 3 INCHES OF
RAIN OCCURRED IN LESS THAN 2 HOURS. TIME ESTIMATED.
&&
EVENT NUMBER FFC1800698
DJNLocal storm report, Jul 21, 3:00 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM TSTM WND DMG 4 NW LAWRENCEVILLE 33.99N 84.04W
07/21/2018 GWINNETT GA EMERGENCY MNGR
REPORT OF TREE DOWN ON BACK DECK AND ROOF OF HOME ALONG
SUWANEE VALLEY ROAD. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800699
DJNLocal storm report, Jul 21, 3:05 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM TSTM WND DMG 1 W LILBURN 33.89N 84.16W
07/21/2018 GWINNETT GA EMERGENCY MNGR
REPORT OF TREE DOWN ON A HOME OFF NATHAN DRIVE IN
LILBURN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800700
DJNLocal storm report, Jul 21, 3:53 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT SAT JUL 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND DMG 3 WNW MINERAL BLUFF 34.93N 84.33W
07/21/2018 FANNIN GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON NORTH TOCCOA RIVER ROAD AND
CURTIS SWITCH.
0250 AM TSTM WND DMG 2 WNW LOW GAP SHELTER 34.78N 83.86W
07/21/2018 UNION GA EMERGENCY MNGR
30 TREES WERE REPORTED DOWN, SCATTERED THROUGH THE
COUNTY. NO SPECIFIC LOCATIONS REPORTED. LOCATION
ESTIMATED BY RADAR.
0255 AM TSTM WND DMG 3 SSW BLUE RIDGE 34.83N 84.35W
07/21/2018 FANNIN GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON HIGHWAY 515 RIGHT ON THE
FANNIN GILMER COUNTY LINE.
0333 AM TSTM WND DMG AMICALOLA FALLS STATE P 34.56N 84.24W
07/21/2018 DAWSON GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN SOUTHEAST OF
AMICALOLA FALLS STATE PARK.
0355 AM TSTM WND DMG 1 WNW AURARIA 34.48N 84.03W
07/21/2018 LUMPKIN GA 911 CALL CENTER
TWO LARGE TREES WERE REPORTED DOWN ON AURARIA ROAD AND
TWO LARGE TREES WERE REPORTED DOWN ON CASTLEBERRY BRIDGE
ROAD.
0355 AM TSTM WND DMG 2 N DOUGHERTY 34.42N 84.06W
07/21/2018 DAWSON GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN NORTHEAST OF NEW
BETHEL CHURCH ROAD.
0404 AM TSTM WND DMG 3 ESE AURARIA 34.45N 83.98W
07/21/2018 LUMPKIN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN IN THE ROADWAY ON CAIN BRIDGE
ROAD.
0406 AM TSTM WND DMG 4 NW MURRAYVILLE 34.45N 83.95W
07/21/2018 LUMPKIN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON 7 MILE HILL ROAD BLOCKING
THE ROADWAY.
0406 AM TSTM WND DMG 3 SE AURARIA 34.44N 83.98W
07/21/2018 LUMPKIN GA 911 CALL CENTER
RIVER TRACE DRIVE WAS CLOSED DUE TO A SINKHOLE. A TREE
WAS ALSO REPORTED ON A HOUSE.
0448 AM TSTM WND DMG 2 W CHATSWORTH 34.76N 84.80W
07/21/2018 MURRAY GA EMERGENCY MNGR
TWO TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAY 52 AND OLD DALTON ELLIJAY ROAD.
0448 AM TSTM WND DMG 2 NW CHATSWORTH 34.78N 84.79W
07/21/2018 MURRAY GA EMERGENCY MNGR
SEVERAL TREES WERE REPORTED DOWN BLOCKING THE ENTRANCE
TO WOODS ESTATES NEIGHBORHOOD.
0454 AM TSTM WND DMG 2 WSW CHATSWORTH 34.76N 84.81W
07/21/2018 MURRAY GA EMERGENCY MNGR
*** 3 INJ *** THREE TREES WERE REPORTED DOWN ON MARY
AVENUE WITH ONE ON A HOUSE TRAPPING A FAMILY OF 4
INSIDE. 3 MEMBERS WERE TRANSPORTED TO HOSPITALS FOR A
LACERATION TO THE HEAD AND OTHER INJURIES.
0500 AM TSTM WND DMG 3 N NORTH GEORGIA SPEED 34.74N 84.82W
07/21/2018 MURRAY GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN IN THE SPRINGDALE
ESTATES NEIGHBORHOOD, WITH A FEW TREES ON HOUSES.
0502 AM TSTM WND DMG 2 ENE DAWSONVILLE 34.43N 84.09W
07/21/2018 DAWSON GA EMERGENCY MNGR
NUMEROUS TREES WERE REPORTED DOWN ON STRUCTURES,
ROADWAYS, AND POWERLINES ON NORTH SEED TICK ROAD. NO
INJURIES HAVE BEEN REPORTED.
0508 AM TSTM WND DMG 3 ENE TAILS CREEK 34.70N 84.56W
07/21/2018 GILMER GA PUBLIC
NUMEROUS TREES AND POWERLINES WERE REPORTED DOWN ALONG
GUN STOCK CREEK ROAD.
0510 AM TSTM WND DMG 2 SW ELLIJAY 34.68N 84.52W
07/21/2018 GILMER GA SOCIAL MEDIA
A TREE WAS REPORTED DOWN IN THE 600 BLOCK OF NAVAHO
WAY.
0515 AM TSTM WND DMG 3 N TALONA 34.65N 84.51W
07/21/2018 GILMER GA PUBLIC
MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN ON
MORNINGSIDE COURT IN COOSAWATTE RIVER RESORT.
0520 AM FLASH FLOOD 2 WSW EAST ELLIJAY 34.67N 84.50W
07/21/2018 GILMER GA EMERGENCY MNGR
REPORTS OF WATER AND MUD INSIDE THE AMERICAN LEGION
POST OFF LEGION ROAD. RADAR ESTIMATED UP TO 3 INCHES OF
RAIN OCCURRED IN LESS THAN 2 HOURS. TIME ESTIMATED.
0530 AM HAIL 2 NNW JASPER 34.50N 84.44W
07/21/2018 E1.00 INCH PICKENS GA AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED IN THE HUNTERS RIDGE
SUBDIVISION.
0535 AM HAIL 2 NNW JASPER 34.50N 84.44W
07/21/2018 E1.00 INCH PICKENS GA AMATEUR RADIO
HAM RADIO OPERATOR REPORTS QUARTER SIZED HAIL 3 MILES
NORTH OF JASPER IN THE HUNTERS RIDGE SUBDIVISION.
0538 AM HAIL 2 S JASPER 34.44N 84.43W
07/21/2018 E1.00 INCH PICKENS GA AMATEUR RADIO
QUARTER SIZED HAIL WAS REPORTED ON CORNERSTONE DRIVE
NEAR JASPER GEORGIA.
0538 AM TSTM WND DMG 2 NE WALESKA 34.33N 84.53W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A PORTION OF A HOUSE ROOF WAS DAMAGED IN THE 1000 BLOCK
OF AMMONS ROAD.
0540 AM TSTM WND DMG 2 NNW BALL GROUND 34.36N 84.39W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON MARION SPENCE ROAD.
0542 AM TSTM WND DMG 1 N BALL GROUND 34.35N 84.38W
07/21/2018 CHEROKEE GA PUBLIC
MULTIPLE TREES WERE REPORTED DOWN IN THE 1500 BLOCK OF
OLD CANTON ROAD.
0544 AM TSTM WND DMG 1 ENE GAINESVILLE 34.30N 83.81W
07/21/2018 HALL GA BROADCAST MEDIA
TREES AND POWER LINES WERE REPORTED DOWN IN THE ROADWAY
ON HIGHWAY 129 AT SOUTH ENOTA DRIVE.
0548 AM TSTM WND DMG 1 NE SHANNON 34.35N 85.06W
07/21/2018 FLOYD GA BROADCAST MEDIA
TWO POWER POLES WERE REPORTED SNAPPED WITH TREES DOWN
IN THE 5000 BLOCK OF CALHOUN ROAD.
0549 AM HAIL 1 N BALL GROUND 34.35N 84.38W
07/21/2018 E1.00 INCH CHEROKEE GA PUBLIC
HAIL QUARTER SIZED AND SLIGHTLY LARGER WAS REPORTED IN
THE 1500 BLOCK OF OLD CANTON ROAD.
0554 AM TSTM WND DMG 3 NNE LATHEMTOWN 34.29N 84.27W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN ON POWER LINES NEAR
THE INTERSECTION OF HIGHTOWER ROAD AND YELLOW CREEK
ROAD. MULTIPLE TREES WERE ALSO REPORTED DOWN JUST OVER
THE COUNTY LINE INTO FORSYTH.
0554 AM TSTM WND DMG 3 W HIGHTOWER 34.30N 84.27W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
YELLOW CREEK ROAD AND WOODHAVEN LANE.
0555 AM TSTM WND DMG 1 SE MCKEE 34.45N 84.13W
07/21/2018 DAWSON GA EMERGENCY MNGR
INITIAL EM REPORT OF MULTIPLE TREES DOWN AND SOME
STRUCTURAL DAMAGE NEAR THE INTERSECTION OF GA HWY 9 AND
HWY 136. TIME ESTIMATED FROM RADAR.
0556 AM TSTM WND DMG HICKORY FLAT 34.18N 84.42W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
TOWNSHIP WAY AND EAST CHEROKEE DRIVE.
0559 AM LIGHTNING 1 WNW BRIDGEMILL 34.18N 84.56W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A HOUSE WAS STRUCK BY LIGHTNING ON BRIDGE MILL AVE.
0600 AM LIGHTNING 1 SSE HICKORY FLAT 34.17N 84.42W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A HOUSE WAS STRUCK BY LIGHTNING ON OWENS FARM LANE.
0600 AM FLASH FLOOD 3 SE AURARIA 34.44N 83.98W
07/21/2018 LUMPKIN GA EMERGENCY MNGR
RIVER TRACE DRIVE WAS WASHED OUT IN SOUTHERN LUMPKIN
COUNTY. GAUGE AND RADAR ESTIMATES SHOW 3 TO 4 INCHES OF
RAIN FELL ACROSS THIS AREA, IN LESS THAN 3 HOURS.
0605 AM HAIL 2 NE DREW 34.23N 84.19W
07/21/2018 E1.00 INCH FORSYTH GA PUBLIC
QUARTER INCH HAIL WAS REPORTED IN THE SAWNEE VIEW FARMS
NEIGHBORHOOD OFF OD BETHELVIEW ROADAND SAWNEE VIEW
DRIVE.
0605 AM TSTM WND DMG 2 NE DREW 34.23N 84.19W
07/21/2018 FORSYTH GA PUBLIC
THIRTY TREES WERE REPORTED DOWN IN THE SAWNEE VIEW
FARMS NEIGHBORHOOD WITH DAMAGE TO MULTIPLE HOMES.
0606 AM TSTM WND DMG 3 ENE MILTON 34.15N 84.25W
07/21/2018 FORSYTH GA SOCIAL MEDIA
DAMAGE WAS REPORTED TO THE TEXACO GAS STATION ROOF
ALONG ATLANTA HIGHWAY NEAR HAMBY ROAD.
0610 AM TSTM WND DMG 2 E OAK GROVE 34.10N 84.58W
07/21/2018 CHEROKEE GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF OLD
BASCOMB COURT AND BELLS FERRY ROAD.
0610 AM TSTM WND DMG 2 E DREW 34.21N 84.18W
07/21/2018 FORSYTH GA SOCIAL MEDIA
SEVERAL TREES DOWN ALONG JOHNSON ROAD, JUST WEST OF
CUMMING. SOCIAL MEDIA REPORT WITH PICS. TIME ESTIMATED
FROM RADAR.
0610 AM TSTM WND DMG 2 E DUCKTOWN 34.24N 84.20W
07/21/2018 FORSYTH GA TRAINED SPOTTER
SPOTTER REPORT, WITH VISUAL EVIDENCE, OF GAS STATION
CANOPY BLOWN OVER ALONG HWY 20 AND BETHELVIEW ROAD, WEST
OF CUMMING. TIME ESTIMATED FROM RADAR.
0610 AM TSTM WND DMG 2 SSW CUMMING 34.18N 84.15W
07/21/2018 FORSYTH GA DEPT OF HIGHWAYS
A TREE WAS REPORTED DOWN BLOCKING THE LANE ON HIGHWAY 9
AT GREYSTONE SUMMIT DRIVE.
0610 AM TSTM WND DMG 4 NE BROOKWOOD 34.13N 84.13W
07/21/2018 FORSYTH GA EMERGENCY MNGR
MULTIPLE TREES WERE REPORTED DOWN NEAR UNION ROAD AND
BRANDYWINE CIRCLE WITH 3 REPORTS OF TREES ON HOUSES.
0610 AM TSTM WND DMG 2 WNW CUMMING 34.21N 84.17W
07/21/2018 FORSYTH GA EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN WEST OF
CUMMING. SPECIFICALLY IN THE AREAS OF CHAMBLEE GAP ROAD,
GREYSTONE PLACE, HICKORY COURT. REPORTS OF TREES ON A
CAR AS WELL AS A HOUSE.
0615 AM HAIL BUFORD DAM-LAKE LANIER 34.15N 84.06W
07/21/2018 E1.00 INCH GWINNETT GA PUBLIC
QUARTER SIZED HAIL WAS REPORTED BY THE BUFORD DAM PARK.
0616 AM TSTM WND DMG 1 SSW JOHNS CREEK 34.03N 84.18W
07/21/2018 FULTON GA SOCIAL MEDIA
A TREE WAS REPORTED DOWN, BLOCKING WILSON ROAD, IN
FRONT OF WILSON CREEK ELEMENTARY.
0617 AM TSTM WND DMG 2 E JOHNS CREEK 34.05N 84.14W
07/21/2018 FULTON GA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN ON
BELLACREE ROAD AND BELL ROAD. ALSO NEAR THE INTERSECTION
OF BRIDGE ROAD AND BELL ROAD.
0617 AM TSTM WND DMG 2 E JOHNS CREEK 34.05N 84.15W
07/21/2018 FULTON GA PUBLIC
NUMEROUS TREES WERE REPORTED DOWN IN THE AREA OF KETTON
CROSSING AND AMBERLEIGH WAY AND THE NEIGHBORHOODS OF
AMBERLEIGH AND DEVONHALL.
0618 AM TSTM WND DMG 2 N SUWANEE 34.08N 84.06W
07/21/2018 GWINNETT GA PUBLIC
MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN WITH
ONE TREE ON A TRUCK AND A TREE ON A HOUSE NEAR THE
INTERSECTION OF PRICE HILLS TRAIL AND WEST PRICE ROAD.
PEA SIZED HAIL WAS ALSO REPORTED.
0618 AM TSTM WND DMG 1 NNW DULUTH 34.02N 84.15W
07/21/2018 GWINNETT GA DEPT OF HIGHWAYS
TREE AND POWER LINE WERE REPORTED DOWN ON DULUTH
HIGHWAY AT PINE NEEDLE DRIVE.
0633 AM TSTM WND DMG 4 NW LAWRENCEVILLE 33.99N 84.04W
07/21/2018 GWINNETT GA EMERGENCY MNGR
REPORT OF TREE DOWN ON BACK DECK AND ROOF OF HOME ALONG
SUWANEE VALLEY ROAD. TIME ESTIMATED FROM RADAR.
0637 AM TSTM WND DMG 1 W LILBURN 33.89N 84.16W
07/21/2018 GWINNETT GA EMERGENCY MNGR
REPORT OF TREE DOWN ON A HOME OFF NATHAN DRIVE IN
LILBURN. TIME ESTIMATED FROM RADAR.
0706 AM TSTM WND DMG MONROE 33.79N 83.71W
07/21/2018 WALTON GA 911 CALL CENTER
FIVE POWER LINES WERE REPORTED DOWN IN MONROE. NUMEROUS
OTHER TREES AND POWERLINES WERE REPORTED DOWN ACROSS THE
COUNTY.
0724 AM TSTM WND DMG 3 NE REESE 33.58N 83.58W
07/21/2018 MORGAN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ALONG INTERSTATE 20 NEAR MILE
MARKER 108.
0728 AM TSTM WND DMG 4 WSW APALACHEE 33.66N 83.50W
07/21/2018 MORGAN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAY 83 AND SANDY CREEK ROAD.
0755 AM TSTM WND DMG 1 NNW NEWNAN 33.38N 84.80W
07/21/2018 COWETA GA EMERGENCY MNGR
EM REPORT OF A TREE DOWN ON A HOUSE OFF MANSOUR CIRCLE,
IN THE TOWN OF NEWNAN. ADDITIONAL TREE DOWN JUST NORTH
OF THIS LOCATION. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1800680 FFC1800681 FFC1800679 FFC1800688 FFC1800678
FFC1800689 FFC1800677 FFC1800675 FFC1800676 FFC1800683 FFC1800685
FFC1800682 FFC1800684 FFC1800669 FFC1800661 FFC1800668 FFC1800674
FFC1800698 FFC1800648 FFC1800646 FFC1800649 FFC1800670 FFC1800666
FFC1800686 FFC1800659 FFC1800651 FFC1800687 FFC1800650 FFC1800652
FFC1800647 FFC1800654 FFC1800657 FFC1800656 FFC1800691 FFC1800693
FFC1800694 FFC1800692 FFC1800653 FFC1800655 FFC1800662 FFC1800667
FFC1800671 FFC1800672 FFC1800690 FFC1800673 FFC1800658 FFC1800664
FFC1800663 FFC1800665 FFC1800699 FFC1800700 FFC1800695 FFC1800697
FFC1800696 FFC1800660
DJNSpecial weather statement, Jul 21, 5:32 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT SAT JUL 21 2018
GAZ041-042-052-066-212215-
Haralson GA-Carroll GA-Troup GA-Heard GA-
532 PM EDT SAT JUL 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR HARALSON...CARROLL...NORTHWESTERN
TROUP AND HEARD COUNTIES UNTIL 615 PM EDT...
At 532 PM EDT...a line of strong thunderstorms was along a line
extending from Mars Hills to near Woodland...and moving southeast at
45 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Carrollton, Buchanan, Franklin, Villa Rica, Bremen, Temple,
Tallapoosa, Bowdon, Mount Zion, Waco, Ephesus, Centralhatchee,
Roopville, Seaton Lake, Clem, Abilene, Draketown, John Tanner State
Park and Hillcrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3390 8530 3383 8504 3381 8503 3378 8490
3370 8490 3344 8495 3346 8498 3343 8501
3333 8498 3299 8505 3308 8523 3390 8538
TIME...MOT...LOC 2132Z 310DEG 40KT 3383 8538 3337 8547
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:20 AM EDT | Severe Thunderstorm Warning | FFC | Fannin | 55 min |
| Jul 21, 2:07 AM EDT | Special Weather Statement | FFC | Union | 38 min |
| Jul 21, 2:32 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 43 min |
| Jul 21, 2:39 AM EDT | Special Weather Statement | FFC | Towns, Union | 36 min |
| Jul 21, 2:50 AM EDT | Severe Thunderstorm Warning | FFC | Lumpkin, Towns, Union, White | 40 min |
| Jul 21, 2:58 AM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray, Whitfield | 47 min |
| Jul 21, 3:04 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Hall, Lumpkin, Pickens and 1 more | 41 min |
| Jul 21, 3:22 AM EDT | Special Weather Statement | FFC | White | 23 min |
| Jul 21, 3:41 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Dawson, Forsyth, Hall, Lumpkin | 49 min |
| Jul 21, 3:46 AM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 44 min |
| Jul 21, 4:01 AM EDT | Special Weather Statement | FFC | Murray | 59 min |
| Jul 21, 4:04 AM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 26 min |
| Jul 21, 4:27 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Gilmer, Murray, Whitfield | 48 min |
| Jul 21, 4:29 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Lumpkin, Pickens | 46 min |
| Jul 21, 4:31 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Hall, Jackson | 44 min |
| Jul 21, 4:33 AM EDT | Special Weather Statement | FFC | Catoosa, Dade | 27 min |
| Jul 21, 4:41 AM EDT | Flash Flood Warning | FFC | Fannin, Gilmer, Murray | 6 hr |
| Jul 21, 4:56 AM EDT | Special Weather Statement | FFC | Dade, Walker | 34 min |
| Jul 21, 5:09 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gilmer, Gordon, Murray, Pickens | 51 min |
| Jul 21, 5:14 AM EDT | Special Weather Statement | FFC | Hall | 31 min |
| Jul 21, 5:16 AM EDT | Special Weather Statement | FFC | Clarke | 29 min |
| Jul 21, 5:37 AM EDT | Special Weather Statement | FFC | Bartow | 23 min |
| Jul 21, 5:44 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Gwinnett, Hall, Pickens | 46 min |
| Jul 21, 5:50 AM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Cherokee, Floyd | 25 min |
| Jul 21, 6:06 AM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jul 21, 6:10 AM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, DeKalb, Fulton | 50 min |
| Jul 21, 6:17 AM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jul 21, 6:19 AM EDT | Special Weather Statement | FFC | Cobb, Paulding | 26 min |
| Jul 21, 6:25 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Hall, Jackson, Oconee, Walton | 50 min |
| Jul 21, 6:29 AM EDT | Special Weather Statement | FFC | Jackson | 31 min |
| Jul 21, 6:41 AM EDT | Special Weather Statement | FFC | Douglas, Haralson | 34 min |
| Jul 21, 6:46 AM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Rockdale | 29 min |
| Jul 21, 7:03 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Jasper, Morgan, Newton, Putnam, Walton | 42 min |
| Jul 21, 7:12 AM EDT | Special Weather Statement | FFC | Clayton, Henry, Newton, Rockdale | 33 min |
| Jul 21, 7:14 AM EDT | Special Weather Statement | FFC | Carroll, Douglas, Fayette | 31 min |
| Jul 21, 7:38 AM EDT | Special Weather Statement | FFC | Putnam | 37 min |
| Jul 21, 7:41 AM EDT | Special Weather Statement | FFC | Butts, Jasper, Spalding | 34 min |
| Jul 21, 7:43 AM EDT | Special Weather Statement | FFC | Coweta, Heard | 32 min |
| Jul 21, 8:00 AM EDT | Special Weather Statement | FFC | Baldwin, Jones, Lamar, Monroe | 30 min |
| Jul 21, 8:03 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 27 min |
| Jul 21, 8:08 AM EDT | Special Weather Statement | FFC | Hancock | 37 min |
| Jul 21, 8:24 AM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Twiggs, Wilkinson | 36 min |
| Jul 21, 8:26 AM EDT | Special Weather Statement | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 34 min |
| Jul 21, 8:33 AM EDT | River Flood Warning | FFC | Gwinnett | 78 min |
| Jul 21, 9:01 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Jul 21, 9:05 AM EDT | Special Weather Statement | FFC | Crawford, Harris, Talbot, Taylor | 25 min |
| Jul 21, 9:32 AM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Houston, Macon, Marion, Muscogee and 3 more | 28 min |
| Jul 21, 9:34 AM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Johnson, Laurens, Treutlen | 26 min |
| Jul 21, 9:39 AM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Taylor | 51 min |
| Jul 21, 9:59 AM EDT | Special Weather Statement | FFC | Chattahoochee, Dooly, Macon, Marion, Muscogee, Pulaski and 1 more | 31 min |
| Jul 21, 10:00 AM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Wheeler | 30 min |
| Jul 21, 10:08 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Sumter | 52 min |
| Jul 21, 10:15 AM EDT | Severe Thunderstorm Warning | FFC | Sumter | 45 min |
| Jul 21, 10:20 AM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Jul 21, 10:23 AM EDT | Special Weather Statement | FFC | Telfair | 37 min |
| Jul 21, 10:37 AM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 53 min |
| Jul 21, 10:48 AM EDT | Special Weather Statement | FFC | Webster | 12 min |
| Jul 21, 5:32 PM EDT | Special Weather Statement | FFC | Carroll, Haralson, Heard | 43 min |
| Jul 21, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 41 min |
| Jul 21, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard | 34 min |
| Jul 21, 5:57 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Jul 21, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 30 min |
| Jul 21, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 29 min |
| Jul 21, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Troup | 42 min |
| Jul 21, 6:06 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jul 21, 6:29 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jul 21, 6:31 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jul 21, 6:34 PM EDT | Special Weather Statement | FFC | Meriwether | 26 min |
| Jul 21, 6:36 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jul 21, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 32 min |
| Jul 21, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 45 min |
| Jul 21, 7:03 PM EDT | Special Weather Statement | FFC | Murray | 42 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | FFC | Union | 33 min |
| Jul 21, 7:27 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale | 33 min |
| Jul 21, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale, Walton | 46 min |
| Jul 21, 7:30 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Jul 21, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 44 min |
| Jul 21, 7:48 PM EDT | Special Weather Statement | FFC | Union | 42 min |
| Jul 21, 7:51 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jul 21, 7:57 PM EDT | Special Weather Statement | FFC | Bartow, Floyd | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.